Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 30, 2021, 5:40 PM CDT for Logan County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 30, 2021, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
County Logan County, NE
The radar
The North Platte radar (KLNX), 34 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
280 WWUS83 KLBF 302240 SPSLBF Special Weather Statement National Weather Service North Platte NE 540 PM CDT Fri Jul 30 2021 NEZ025-026-037-038-302330- Custer NE-Thomas NE-Blaine NE-Logan NE- 540 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 630 PM CDT... At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Halsey, or 18 miles southeast of Thedford, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Logan, northwestern Custer, southwestern Blaine and southeastern Thomas Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for central, north central and west central Nebraska. LAT...LON 4176 10044 4182 10036 4180 9999 4155 10023 TIME...MOT...LOC 2239Z 308DEG 5KT 4177 10035 $$ Gomez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:25 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 3:25 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 325 PM CDT Fri Jul 30 2021 .SHORT TERM...(This evening through Saturday night) Issued at 324 PM CDT Fri Jul 30 2021 The 12z HRRR model near-surface smoke forecast suggests the thick plume of trapped smoke across nrn Nebraska this afternoon will drop south through swrn Nebraska tonight and continue moving south into KS Saturday. This smoke will remain trapped in an inversion below 700mb. Areas of smoke are in the forecast tonight and Saturday for this event. The severe weather forecast late this afternoon and tonight is somewhat uncertain in regard to upper level forcing. Satellite suggests the upper level disturbance which moved through SD last night may have produced an area of high pressure in it's wake. The next obvious upper level disturbance appears to be moving across the Black Hills. The models are taking this disturbance into ncntl Nebraska this evening. Another area of interest is the wrn Sandhills. Visible satellite shows a circulation across the wrn Sandhills and this is probably the best force for storm development. Yet another disturbance is near SLC but this is probably to far away to affect Nebraska this evening. Since all of these disturbances are subtle, the models have trouble depicting heights falls. The disturbance across the Sandhills would appear to be the best support for storm development. A cold front has dropped into the Sandhills and ncntl Nebraska for focus, moisture is plentiful and winds aloft are fairly strong, 30- 35kt at h500-h300mb. The lapse rates are not particularly steep and this is a result of warm air aloft. The warm sector is quite robust and deep layer shear is about 40kts along the focus- a sfc front which is expected to be located across the cntl Sandhills east along highway 2 and highway 91 across ncntl Nebraska. The thunderstorm forecast leans on the short term model blend which is fairly quiet until 7 pm CDT. Isolated storm development is expected across the wrn Sandhills which becomes scattered to numerous eastward into ncntl Nebraska this evening. The primary severe weather hazards are wind damage across the Sandhills and ncntl Nebraska with the potential for isolated tornado development across ncntl Nebraska where moisture will be robust and mixing heights will be lower. All of this storm activity should be south of the region by Saturday morning. No other thunderstorm development is expected through Saturday night. .LONG TERM...(Sunday through Friday) Issued at 324 PM CDT Fri Jul 30 2021 There is little change in the extended forecast philosophy. The subtropical high pressure ridge centered over Oklahoma will retreat west through the Rockies and amplify. At the same time, an upper level low will form across eastern Canada. This pattern will set up a northwest flow across Nebraska. A fairly expansive area of sfc high pressure will build down through Canada and into the Midwest. The latest model blend suggested highs in the 80s to near 90 with dew points in the 50s to lower 60s. This comfortable weather will last Sunday through Wednesday. A modest warm up to the upper 80s and lower 90s is predicted Thursday and Friday. This is the result of an approaching long wave trof off the West Coast sending a surge of hot desert air into the Rockies. Rain chances are generally isolated; the result of weak disturbances moving south-southeast off the Black Hills, the Big Horns and Laramie ranges. WPC suggested total rainfall of less than 1/4 inch Monday night through Friday. A dry forecast is in place Sunday and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1241 PM CDT Fri Jul 30 2021 MVFR and IFR conditions will be possible through this afternoon into tomorrow morning across north central Nebraska and the Sandhills, with conditions possible across southwest Nebraska Saturday morning. Smoke near the sfc will effect visibility across the Sandhills and north central Nebraska through today into tomorrow morning. Smoke will continue to spread southward and will effect visibility across southwest Nebraska overnight into tomorrow. There is a chance of thunderstorms this evening into the overnight, at this time the best chance for storms will be across north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Jul 30, 4:04 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 404 PM CDT Fri Jul 30 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-312115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 404 PM CDT Fri Jul 30 2021 /304 PM MDT Fri Jul 30 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected across western, north central Nebraska and the Sandhills. The greatest potential for severe storms are expected this evening across the Sandhills and north central Nebraska. The primary severe weather threats will be large hail, damaging winds, heavy rainfall, and a tornado threat. Locally heavy rainfall may also produce localized flooding generally across north central Nebraska. Surface smoke will impact visibility across western, north central and southwest Nebraska through the remainder of the evening into the overnight, with visibility less than 1 mile at times. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Surface smoke will impact visibility to 1 mile or less at times through early Saturday afternoon. Widely scattered thunderstorms Tuesday through Thursday. The threat for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More details can be found at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 30, 2:21 PM CDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service North Platte NE 221 PM CDT Fri Jul 30 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-311930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 221 PM CDT Fri Jul 30 2021 /121 PM MDT Fri Jul 30 2021/ ...Wildfire Smoke from Canada and Western U.S. continues to Affect Western, North Central and Southwest Nebraska... Smoke and haze from the wildfires in Canada and the Western United States will continue to slowly spread southward across western, north central and southwest Nebraska. Areas of thick ground smoke will be possible with visibility as low as 1 mile at times. Smoke is expected to linger through early Saturday. Those with health conditions sensitive to air quality should reduce prolonged outdoor activity. Should air conditions worsen, prolonged or heavy exertion should be avoided by those susceptible to air quality issues. Others may want to consider the impacts of the expected poor air quality when planning and participating in outdoor activities and adjust as necessary.
Special weather statement, Jul 30, 5:40 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 540 PM CDT Fri Jul 30 2021 NEZ025-026-037-038-302330- Custer NE-Thomas NE-Blaine NE-Logan NE- 540 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHWESTERN CUSTER...SOUTHWESTERN BLAINE AND SOUTHEASTERN THOMAS COUNTIES UNTIL 630 PM CDT... At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Halsey, or 18 miles southeast of Thedford, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Logan, northwestern Custer, southwestern Blaine and southeastern Thomas Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for central, north central and west central Nebraska. LAT...LON 4176 10044 4182 10036 4180 9999 4155 10023 TIME...MOT...LOC 2239Z 308DEG 5KT 4177 10035 Gomez
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 29, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| Jul 30, 5:58 PM CDT | Special Weather Statement | LBF | Thomas | 47 min |
| Jul 30, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 40 min |
| Jul 30, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 43 min |
| Jul 30, 6:46 PM CDT | Special Weather Statement | LBF | Garden | 29 min |
| Jul 30, 6:47 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.